MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; PERMANENT CAUTERY SPATULA

INTUITIVE SURGICAL, INC EndoWrist; PERMANENT CAUTERY SPATULA
Model Number 470184-17
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 08/25/2026
Type of Reportable Event Other
Event or Problem Description
It was reported that during a da vinci-assisted supraglottic laryngectomy, energy from the permanent cautery spatula dispersed through the pulley cables, resulting in an injury to the interior of the patient's throat.The instrument had been inspected prior to use with no abnormalities observed.An arc was formed between one of the wires at the distal end of the instrument and the affected area of the throat at the time monopolar coag energy was activated.The tip of the permanent cautery spatula did not come into contact with any other instrument or tool during the procedure.The procedure was completed with a 15-30-minute delay.The injury did not result in any complications, long-term sequelae, or the need for additional intervention, and the patient recovered well.
 
Additional Manufacturer Narrative
Intuitive surgical, inc (isi) did not receive a da vinci product to perform failure analysis.A review of the provided image was performed, revealing two areas of thermal damage on an unidentified tissue.As only an image of the tissue was available for review, a cause determination could not be made.

Brand Name
EndoWrist
Common Device Name
PERMANENT CAUTERY SPATULA
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50867261
Report Number2955842-2026-39656
Device Sequence Number9314534
Product Code NAY
UDI-Device Identifier00886874112328
UDI-Public(01)00886874112328(10)K10260122
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number470184-17
Device Catalogue Number470184
Device Lot NumberK10260122 0079
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown